MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G02972
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non healthcare professional.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a female of unknown age with history of diabetes (type not specified), hypertension, and non-healing foot wound, was undergoing an unspecified peripheral intervention procedure utilizing a micropuncture transitionless pedal access set.Patient's anatomy was accessed via the calcified dorsalis pedis.During insertion of the introducer from the micropuncture transitionless pedal access set resistance was felt and reportedly, the device would only advance half-way.The purpose of the introducer placement was to facilitate placement of a larger guide wire.After the introducer was placed in the foot, the hub broke.There was no patient adverse effect.According to the complainant, a portion of the introducer did not remain in the patient's anatomy.No additional procedures were required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation reviews of the device history record, complaint history, documentation, manufacturer¿s instructions, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted that the only other complaint on this lot number is from the same facility on a similar procedure.This second complaint has been captured and submitted on 1820334-2019-00724.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.It should also be noted that there is no ifu for this device.Based on the information provided and no product returned, investigation has concluded that this event could not be traced to the device but to the patient¿s condition.Reportedly, the patient had heavy calcification and resistance was noted during the procedure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8458731
Report Number1820334-2019-00724
Device Sequence Number16897417
Product Code DYB
UDI-Device Identifier00827002029729
UDI-Public(01)00827002029729(17)190711(10)7108045
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2019
Device Model NumberG02972
Device Catalogue NumberMPIS-401-PEDAL-NT-U-SST
Device Lot Number7108045
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1